Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 18, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 2, 2015, 4:25 PM MST for Mohave County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2015, 4:25 PM MST (23:25 UTC)
- Expired
- Jul 2, 2015, 7:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 122 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 4:50 PM MST | FLASH FLOOD | 9 W Tuweep, AZ | SEVERAL FEET OF WATER REPORTED OVER BLM ROAD 1045 AS WATER CAME DOWN THE WASH. OVER 1.0 INCHES OF RAIN REPORTED AT THE RANCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 1979 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
637
WGUS55 KVEF 022325
FFWVEF
AZC015-030230-
/O.NEW.KVEF.FF.W.0018.150702T2325Z-150703T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
425 PM MST THU JUL 2 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN MOHAVE COUNTY IN NORTHWESTERN ARIZONA...
* UNTIL 730 PM MST
* AT 423 PM MST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN OVER PORTIONS OF NORTHEASTERN MOHAVE COUNTY. THESE
STORMS ARE NEARLY STATIONARY. UP TO ONE INCH OF RAIN HAS ALREADY
FALLEN WITH ADDITIONAL RAINFALL LIKELY. EXPECT EXCESSIVE RUNOFF TO
AFFECT WASHES AND ROADWAYS IN THE AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KAIBAB...TOROWEAP CAMPGROUND...BAR TEN RANCH...PIPE SPRING...MT.
TRUMBULL AND TUWEEP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3678 11262 3674 11261 3667 11264 3662 11262
3654 11266 3649 11263 3637 11265 3625 11291
3623 11298 3624 11302 3617 11313 3618 11316
3615 11320 3612 11320 3609 11326 3609 11333
3699 11360 3700 11313 3690 11298 3694 11255
$$
PULLIN2 follow-up statements
414
WGUS75 KVEF 030058
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
558 PM MST THU JUL 2 2015
AZC015-030230-
/O.CON.KVEF.FF.W.0018.000000T0000Z-150703T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
558 PM MST THU JUL 2 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MST FOR
NORTHEASTERN MOHAVE COUNTY...
AT 530 PM MST...THE PUBLIC REPORTED SEVERAL FEET OF WATER FLOWING
ACROSS BLM 1045 NEAR BAR 10 RANCH. OVER ONE INCH OF RAIN HAS ALREADY
FALLEN IN THIS AREA WITH ADDITIONAL AMOUNTS POSSIBLE...AS SHOWERS
AND THUNDERSTROMS CONTINUE IN THE WARNED AREA.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KAIBAB...TOROWEAP CAMPGROUND...BAR TEN RANCH...PIPE SPRING...MT.
TRUMBULL AND TUWEEP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3678 11262 3674 11261 3667 11264 3662 11262
3654 11266 3649 11263 3637 11265 3625 11291
3623 11298 3624 11302 3617 11313 3618 11316
3615 11320 3612 11320 3609 11326 3609 11333
3699 11360 3700 11313 3690 11298 3694 11255
$$
PULLIN491
WGUS75 KVEF 030224
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
724 PM MST THU JUL 2 2015
AZC015-030232-
/O.EXP.KVEF.FF.W.0018.000000T0000Z-150703T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
724 PM MST THU JUL 2 2015
...THE FLASH FLOOD WARNING FOR NORTHEASTERN MOHAVE COUNTY WILL EXPIRE
AT 730 PM MST...
DOPPLER RADAR INDICATES THAT THE HEAVY RAIN HAS ENDED ACROSS
NORTHERN MOHAVE COUNTY. RUNOFF FROM EARLIER STORMS IS STILL POSSIBLE
AND THERE COULD BE AREAS OF STANDING WATER ALONG THE MOUNT TRUMBULL
LOOP...BUT THE THREAT OF FLASH FLOODING HAS ENDED.
LAT...LON 3678 11262 3674 11261 3667 11264 3662 11262
3654 11266 3649 11263 3637 11265 3625 11291
3623 11298 3624 11302 3617 11313 3618 11316
3615 11320 3612 11320 3609 11326 3609 11333
3699 11360 3700 11313 3690 11298 3694 11255
$$
ASGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 3:19 PM MST, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 2, 3:19 PM MST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 319 PM PDT THU JUL 2 2015 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL LEAD TO A CHANCE OF THUNDERSTORMS OVER MUCH OF THE AREA THROUGH THIS EVENING. A VERY GRADUAL DRYING TREND IS EXPECTED FRIDAY THROUGH THE FOURTH OF JULY WEEKEND LIMITING THUNDERSTORM CHANCES TO MAINLY MOHAVE COUNTY AND THE HIGHER TERRAIN NORTH OF LAS VEGAS EACH AFTERNOON AND EVENING. THERE IS POTENTIAL FOR SIGNIFICANT DRYING BY TUESDAY OF NEXT WEEK. && .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. ISOLATED THUNDERSTORMS WERE DEVELOPING THIS AFTERNOON...PERHAPS A LITTLE SLOWER THAN EXPECTED BUT IN THE RIGHT LOCATIONS. A DRY PUNCH EVIDENT ON WATER VAPOR IMAGERY ASSOCIATED WITH A WEAK MID/UPPER WAVE WAS WORKING THROUGH NORTHWEST ARIZONA INTO CLARK COUNTY AND THIS FEATURE SHOULD AID CONVECTION ACROSS THE NORTHERN PART OF THE FORECAST AREA THROUGH THIS EVENING. ELSEWHERE STORMS SHOULD BE FAIRLY ISOLATED THIS EVENING. MODELS INDICATE THAT WAVE SHIFTING NORTH OF THE AREA TONIGHT WITH CONVECTION DYING BY ABOUT MIDNIGHT. HIGH PRESSURE WILL BE CENTERED GENERALLY OVER UTAH FRIDAY WITH A NEARLY SOUTHERLY FLOW OVER THE CWA. OVERALL MODELS INDICATE A DRIER AND SOMEWHAT MORE STABLE AIR MASS WITH THUNDERSTORM CHANCES MAINLY OVER THE SOUTHERN GREAT BASIN...NORTHERN MOHAVE COUNTY...THE SPRING MOUNTAINS AND SIERRA DURING THE AFTERNOON AND EVENING. ANOTHER WEAK WAVE IS INDICATED MOVING INTO SOUTHEAST CALIFORNIA LATE FRIDAY AND FRIDAY NIGHT. THE MODELS DO NOT GENERATE ANY PRECIPITATION WITH THIS FEATURE BUT IT SHOULD HELP TO INCREASE CLOUDS ACROSS SOUTHEAST CALIFORNIA FRIDAY AFTERNOON THROUGH AT LEAST FRIDAY EVENING. THE UPPER HIGH WILL SHIFT A BIT FARTHER EAST SATURDAY AND SATURDAY NIGHT WITH SOUTHERLY FLOW CONTINUING. MODELS TREND SLIGHTLY DRIER AND MORE STABLE SATURDAY WITH THUNDERSTORM CHANCES LIMITED TO MAINLY THE SIERRA AND SPRING MOUNTAINS AND FAR NORTHERN PORTIONS OF THE FORECAST AREA. THE HIGH IS FORECAST TO SHIFT INTO NORTHERN MEXICO BY SUNDAY WITH THE FLOW OVER THE CWA BECOMING ALMOST SOUTHWESTERLY. IN THEORY THIS WOULD LEAD TO FURTHER DRYING BUT THE ECMWF AND GFS ARE DEVELOPING SOME SORT OF WEAK WAVE AND PUSHING UP SOME MORE MOISTURE INTO MOHAVE COUNTY SO I INCREASED THUNDERSTORMS COVERAGE THERE. THUNDERSTORM COVERAGE SHOULD BE VERY LIMITED ELSEWHERE. TEMPERATURES LOOK TO REMAIN HOT THROUGH THE SHORT TERM...MAYBE A FEW DEGREES ABOVE NORMAL. .LONG TERM...MONDAY THROUGH THURSDAY. IT APPEARS THE FIRST BREAK IN THE MONSOONAL PATTERN WILL OCCUR EARLY NEXT WEEK AS AN INCREASINGLY DRY SOUTHWEST FLOW SPREADS INLAND ACROSS SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. THIS DRY AND STABLE FLOW IS ASSOCIATED WITH A PACIFIC TROUGH THAT APPROACHES THE WEST COAST THEN PARKS OFFSHORE MUCH OF NEXT WEEK. THIS PATTERN SHOULD SCOUR OUT ANY LINGERING MOISTURE ACROSS OUR FORECAST AREA BY WEDNESDAY AND MAYBE AS EARLY AS TUESDAY. I WILL KEEP THE MENTION OF A SLIGHT CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY MAINLY OVER THE SOUTHERN SIERRA...CENTRAL NEVADA AND NORTHWEST ARIZONA ZONES MONDAY AND TUESDAY. TEMPERATURES WILL BE RUNNING CLOSE TO NORMAL...BUT THAT IS STILL QUITE HOT WITH HIGHS GENERALLY 105-110 DEGREES ACROSS THE MOJAVE DESERT AND COLORADO RIVER REGION. && .AVIATION...FOR MCCARRAN...WINDS WILL TRANSITION FROM LIGHT EAST/SOUTHEAST LATE AFTERNOON TO SOUTH/SOUTHWEST UP TO 10 KNOTS BETWEEN ABOUT 00Z AND 01Z THIS EVENING...CONTINUING SOUTH/SOUTHWEST THROUGH THE NIGHT. WINDS WILL BE LIGHT AND VARIABLE AGAIN MUCH OF FRIDAY FAVORING AN EAST/SOUTHEAST DIRECTION. SOUTH WINDS SHOULD DEVELOP AFTER 22-23Z UP TO 10 KNOTS. THUNDERSTORMS WILL LIKELY REMAIN OVER THE MOUNTAINS THIS AFTERNOON/EVENING AND AGAIN FRIDAY AFTERNOON. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED THUNDERSTORMS EXPECTED THROUGH THIS EVENING GENERALLY NORTH OF LAS VEGAS WITH VERY ISOLATED STORMS SOUTH. BASES AS LOW AS 5-7 KFT IN STORMS. ISOLATED THUNDERSTORMS POSSIBLE FRIDAY MAINLY NORTH OF LAS VEGAS. OUTSIDE OF THUNDERSTORM OUTFLOW...WINDS SHOULD FAVOR TYPICAL DIURNAL TRENDS THROUGH FRIDAY. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM/AVIATION...HARRISON LONG TERM...ADAIR
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 5:24 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 36 min |
| Jul 1, 5:59 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 31 min |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.